Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Changing anti-depressants-Zoloft to Wellbutrin

Posted by anonymous on March 15, 1999, at 20:15:50

In reply to Re: Changing anti-depressants-Zoloft to Wellbutrin, posted by phyl on March 14, 1999, at 16:08:44

> >Karen-- I can only speak for myself when I say that I'm shocked that your doc didn't suggest tapering off of Zoloft and then GRADUALLY starting you on a low dose of Wellbutrin SR. Then again I do not know what factors your doc is considering when she changed your meds.
> In this latest round of depression that I am emerging from I was fortunate enough to find a doc that understood my sensitivities to medications. He worked with me to slowly increase the Wellbutrin doses in incremental steps. For the first few weeks (three or four)I felt nauseous after taking my doses and had some increased insomnia due to the time of day when I took my second dose. It took two months to get from 1/2 dose of 75 mg. Wellbutrin/day up to the 300mg. Wellbutrin SR I'm on now. I began to take my doses at set times and that helped with the insomnia. Also, I made some dietary changes (bye-bye coffee!) and made sure to eat some basic stomach lining foods (saltine crackers or dry toast) before taking my doses and began to notice the nausea disappearing. In addition, I brought crystalized ginger and peppermint tea bags(to sip tea when the queasies hit)with me wherever I went to help quell the nausea. I tolerated these side effects knowing that I had to give Wellbutrin SR a fair shot at working. These side effects were acceptable to me because they weren't as bad as the side effects I had experienced on the other ADs I had tried over the past four years(prozac, trazodone, zoloft, serezone, remeron, paxil, and a couple others I've forgotten.) Some of those meds. didn't really get a fair shot because even at the lowest doses I found them intolerable. With the Wellbutrin my doc and I took it slowly and I was able to ride out the undesirable side effects. Now I know that I can't take my morning dose until I have something in my stomach and I can't take my evening dose past 4 p.m. or else it keeps me up that night.
> I don't know your situation or your relationship with your doc but you have every right to ask if changing meds can be done more slowly so as to minimize withdrawl/side effects. I'm not a doc and can't advise you but speaking as someone who has done the medicine merry-go-round I can just tell you my experiences. Best wishes for finding the right med(s) at the right dosage. Hang in there! I hated when people said that to me but now that I'm on a med that has given me my life back I'm sure glad I stuck it through to get to where I'm at now. --phyl
I would agree wholeheartedly with the above suggestion of a slow up taper of Wellbutrin. It can and does make you have nervousness and insomnia and sometimes the upset stomach happens also. THere is also the withdrawal symptoms of SSRI's- that is an established fact, so you may have some of that mixed in, too. But, Wellbutrin is a good choice and if it works for your depression, hang in there, like phyl said.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:anonymous thread:3686